Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 77, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 12, 2025, 5:59 PM MDT for Cherry County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2025, 5:59 PM MDT (23:59 UTC)
- Expired
- Jun 12, 2025, 6:45 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 78 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:01 PM MDT | HAIL 1.5 | 9 N Wood Lake, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 2:53 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 12.0 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
258
WUUS53 KLBF 122359
SVRLBF
NEC031-130045-
/O.NEW.KLBF.SV.W.0077.250612T2359Z-250613T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
659 PM CDT Thu Jun 12 2025
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
East central Cherry County in north central Nebraska...
* Until 745 PM CDT.
* At 659 PM CDT, a severe thunderstorm was located 14 miles southeast
of Valentine, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wood Lake.
This includes the following highways...
Highway 20 between mile markers 210 and 224.
Highway 83 between mile markers 198 and 199.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4258 10018 4250 10042 4270 10055 4280 10021
TIME...MOT...LOC 2359Z 319DEG 13KT 4272 10034
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
898
WWUS53 KLBF 130029
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
729 PM CDT Thu Jun 12 2025
NEC031-130045-
/O.CON.KLBF.SV.W.0077.000000T0000Z-250613T0045Z/
Cherry NE-
729 PM CDT Thu Jun 12 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EAST CENTRAL CHERRY COUNTY...
At 728 PM CDT, a severe thunderstorm was located 14 miles west of
Johnstown, or 20 miles southeast of Valentine, moving southeast at 15
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wood Lake.
This includes Highway 20 between mile markers 216 and 223.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4258 10018 4250 10042 4265 10052 4270 10021
TIME...MOT...LOC 0028Z 335DEG 12KT 4262 10033
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$910 WWUS53 KLBF 130044 SVSLBF Severe Weather Statement National Weather Service North Platte NE 744 PM CDT Thu Jun 12 2025 NEC031-130053- /O.EXP.KLBF.SV.W.0077.000000T0000Z-250613T0045Z/ Cherry NE- 744 PM CDT Thu Jun 12 2025 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHERRY COUNTY WILL EXPIRE AT 745 PM CDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However, gusty winds and heavy rain are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until midnight CDT for north central Nebraska. LAT...LON 4258 10018 4250 10042 4265 10052 4270 10021 TIME...MOT...LOC 0043Z 319DEG 13KT 4258 10028 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 5:46 PM MDT, 13 minutes earlier. Its key messages:
- A Slight Risk (Level 2 of 5) for severe thunderstorms this evening west of a Bassett through Ogallala line, with wind and hail the primary concerns.
- A Slight Risk (Level 2 of 5) for severe thunderstorms Friday, mainly west of a Merriman through Callaway line, with wind and hail the primary concerns.
- A Marginal Risk for severe thunderstorms on Saturday across all of western and north central Nebraska, with wind and hail the primary concerns.
- The upper level pattern and surface front remaining over the region will up a general pattern for near to above average temperatures and near daily shower and thunderstorm chances through at least Tuesday of next week.
Area forecast discussion, Jun 12, 5:46 PM MDT, 13 minutes before
Area Forecast Discussion National Weather Service North Platte NE 646 PM CDT Thu Jun 12 2025 .KEY MESSAGES... - A Slight Risk (Level 2 of 5) for severe thunderstorms this evening west of a Bassett through Ogallala line, with wind and hail the primary concerns. - A Slight Risk (Level 2 of 5) for severe thunderstorms Friday, mainly west of a Merriman through Callaway line, with wind and hail the primary concerns. - A Marginal Risk for severe thunderstorms on Saturday across all of western and north central Nebraska, with wind and hail the primary concerns. - The upper level pattern and surface front remaining over the region will up a general pattern for near to above average temperatures and near daily shower and thunderstorm chances through at least Tuesday of next week. && .SHORT TERM /THROUGH FRIDAY NIGHT/... Issued at 310 PM CDT Thu Jun 12 2025 A surface trough from north central Colorado into western Cherry County, as well as a stationary front across the northern Panhandle east to just north of Cherry County will be a focus for thunderstorms development late this afternoon/early evening. The HREF mean MUCAPEs as high as 2000-2500 J/kg will be focused along these boundaries, with 25-30kts of deep layer wind shear. Storms, initially isolated will become scattered with clusters of storms as they move east this evening. Models dissipate the activity after midnight, east of Highway 83 into central Nebraska. A Slight Risk (Level 2 of 5) for areas west of a Bassett through Ogallala line this evening. The main threats are large hail and damaging wind gusts with the strongest storms. A tornado is possible near the surface front in the Pine Ridge area. For Friday into Friday night, a backdoor cold front will bring winds to the east and southeast during the afternoon. This will bring cooler highs from the low to mid 80s, with upper 80s to near 90s in the southwest. Dewpoints will be higher in the low to mid 60s. The surface front will become nearly stationary over north central Nebraska, as surface low pressure extends from central Wyoming to along the Colorado Front Range. SBCAPEs from 2000 to 3500 J/kg by late afternoon across western Nebraska prior to any convection. The increase in instability and higher deep layer shear from 25 to 35kts, will be more favorable for severe storms. Also, conditions appear favorable for potential MCS development across the western Sandhills and southwest Nebraska, as shown by some of the CAMs members. The main severe weather concerns are damaging wind gusts, especially if the linear convection is realized, as well as large hail. However, with the enhanced southeasterly low level flow and higher dewpoints, the potential for a tornado exists from the southeast panhandle into southwest Nebraska. There is a Slight Risk (Level 2 of 5) for areas mainly west of a Merriman through Callaway line, with a Marginal Risk to the east. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Issued at 310 PM CDT Thu Jun 12 2025 Warmer air returns Saturday, with surface winds becoming southerly and the surface front lifting north into southwest South Dakota through northeast Nebraska. High 90 to 95 return to the area with dewpoints mostly in the mid 60s. A Marginal Risk is in place across all of western and north central Nebraska and much of surrounding region. An upper level disturbance will cross the upper ridge axis Saturday night. Storms are expected to be at least scattered, with 40-60 POPs across the entire forecast area. Slightly cooler behind this disturbance Sunday from the upper 80s to around 90. Cooler in the 80s Tuesday into Wednesday as an upper trough crosses the Northern and Central Plains. Chances of showers and thunderstorms continue Sunday through Tuesday, with warmer and drier conditions expected Wednesday and Thursday. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 639 PM CDT Thu Jun 12 2025 Scattered thunderstorms expected through the evening, thunderstorms may have heavy rain, hail and erratic strong winds at time, with IFR or lower conditions at times. SFC winds outside of the thunderstorms will be out of the south around 15 kts with gust up to 25 kts this evening, then becoming light around 6 kts or less overnight and will shift for areas across the northern Sandhills out of the north, but will stay southerly elsewhere overnight. Cigs will lower Friday morning with MVFR condition, cigs will lift by afternoon and VFR conditions will return. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Gomez
Hazardous weather outlook, Jun 12, 3:21 PM MDT, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 421 PM CDT Thu Jun 12 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-132130- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 421 PM CDT Thu Jun 12 2025 /321 PM MDT Thu Jun 12 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Scattered severe thunderstorms are expected this evening across portions of north central into western Nebraska. The threat is generally west of a line from Ogallala to Butte. Damaging winds and large hail are the main severe weather threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered severe thunderstorms are again expected later Friday across western and north central Nebraska. The main threat area is along and west of a line from Merriman to Callaway. The main risks will again be damaging winds and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed. Taylor
In the hours before
Local storm report, Jun 12, 5:10 PM MDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
610 PM CDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM Hail 4 N Valentine 42.94N 100.55W
06/12/2025 M1.00 Inch Cherry NE Public
&&Local storm report, Jun 12, 5:15 PM MDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
615 PM CDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM Tstm Wnd Gst 1 S Valentine 42.86N 100.55W
06/12/2025 M67 MPH Cherry NE ASOS
&&Local storm report, Jun 12, 5:23 PM MDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
623 PM CDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Hail Valentine 42.88N 100.55W
06/12/2025 E1.75 Inch Cherry NE Storm Chaser
&&Local storm report, Jun 12, 5:39 PM MDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
639 PM CDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM Hail Valentine 42.88N 100.55W
06/12/2025 E1.25 Inch Cherry NE Park/Forest Srvc
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:55 PM MDT | Special Weather Statement | LBF | Deuel | 35 min |
| Jun 11, 7:07 PM MDT | Special Weather Statement | LBF | Perkins | 38 min |
| Jun 11, 7:10 PM MDT | Special Weather Statement | LBF | Chase | 35 min |
| Jun 11, 7:41 PM MDT | Special Weather Statement | LBF | Grant | 34 min |
| Jun 11, 8:15 PM MDT | Special Weather Statement | LBF | Grant | 30 min |
| Jun 11, 8:36 PM MDT | Special Weather Statement | LBF | Keith | 24 min |
| Jun 11, 8:42 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, McPherson | 48 min |
| Jun 11, 8:50 PM MDT | Special Weather Statement | LBF | Hayes | 40 min |
| Jun 11, 9:26 PM MDT | Special Weather Statement | LBF | Hooker | 34 min |
| Jun 11, 10:31 PM MDT | Special Weather Statement | LBF | Thomas | 29 min |
| Jun 11, 11:16 PM MDT | Special Weather Statement | LBF | Thomas | 29 min |
| Jun 12, 4:25 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Jun 12, 5:15 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 45 min |
| Jun 12, 5:28 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jun 12, 5:36 PM MDT | Flash Flood Warning | LBF | Brown, Cherry, Keya Paha | 4 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.